Remaining politically neutral during General Election 2024


Under guidance from the Electoral Commission and Charity Commission, it's important that Scope remains politically neutral during General Elections.

While we understand that this period will see many passionate discussions, please make sure that your comments remain respectful of other people's opinions and keep to our online community house rules.

escitalopram For anxiety and panic attacks

Options
Michyh
Michyh Community member Posts: 48 Connected
Hi has anyone been put on this for anxiety and panic attacks 
«1

Comments

  • woodbine
    woodbine Community member Posts: 11,832 Disability Gamechanger
    Options
    My OH (she who must be obeyed) takes citalopram for panic attacks which started when she reached the menopause, its been a massive help. 
    2024 The year of the general election...the time for change is coming 💡

  • Wini1960
    Wini1960 Community member Posts: 130 Pioneering
    Options
    Michyh Hi it's just one of a group of SSRs. I take citalopram. It's meant for depression, anxiety disorders and like any antidepressant it has its side effects but they should subside between 2 and 4 weeks.
  • Michyh
    Michyh Community member Posts: 48 Connected
    Options
    Thank wini1960,  I’m currently on sertraline which is not agreeing with me. So I’m preying this new one will work for me . 
    Have a blessed day
  • Chloe_Scope
    Chloe_Scope Posts: 10,586 Disability Gamechanger
    Options
    Hi @Michyh, how have you found the medication so far? :)
    Scope

  • Michyh
    Michyh Community member Posts: 48 Connected
    Options
    Hi Chloe, I have not started the new one yet, I will on Sunday, as I have to taper of the sertraline, which has left me feeling doggie today. Hope ur well
  • Chloe_Scope
    Chloe_Scope Posts: 10,586 Disability Gamechanger
    Options
    I hope the switch goes well @Michyh
    Scope

  • Michyh
    Michyh Community member Posts: 48 Connected
    Options

    Hi all, 

    I was moved up to 10mg of escitalopram a 2 week ago as 5mg was not working. It been ok so far apart from the morning shakes, but this week although I have been under crazy stress as my dad was is the hospital, but this week I have just felt nausea all day long and worse if I eat, maybe it’s the heat and all the stress. 

    But thank God I have not had any anxiety episode since going u pro 10mg. 

  • OverlyAnxious
    OverlyAnxious Community member Posts: 2,687 Disability Gamechanger
    Options
    Nausea is the main reason I can't risk trying any of the SSRI's myself.  Were you given anything else to help with that or just expected to deal with it?

    I've got a severe phobia around illness and bodily fluids but spend half of the time feeling nauseous already (a major cause of my anxiety!!)...yet I just keep getting told I need to take some anti-anxiety meds before I'll be able to do anything else.  :(
  • Chloe_Scope
    Chloe_Scope Posts: 10,586 Disability Gamechanger
    Options
    Hi @mitchy, I'm sorry to hear your dad has been in hospital, I imagine this would have been really stressful. How is he doing at the moment.

    I'm glad you haven't had any anxiety episode since going up to 10mg. I hope the side effects do calm down and that it is due to the heat. If you are worried then please be sure to check in with your GP. :)
    Scope

  • Michyh
    Michyh Community member Posts: 48 Connected
    Options
    Hi Hun, 

    im. Doing ok thank u. My dad has now moved into his own place and is doing better. 

    Otherwise I have been coping well. Just taking one day at a time. How r u doing? 
  • Chloe_Scope
    Chloe_Scope Posts: 10,586 Disability Gamechanger
    Options
    Glad to hear things are doing okay @Michyh. I'm doing well thanks, one day at a time. :)
    Scope

  • Michyh
    Michyh Community member Posts: 48 Connected
    Options
    Hi everyone, hope everyone is well. 
  • Tori_Scope
    Tori_Scope Scope Posts: 12,505 Disability Gamechanger
    Options
    Hi @Michyh! It's good to hear from you. How have you been? 
    National Campaigns Officer, she/her

    Sign our petition calling on politicians to stop demonising us
  • Michyh
    Michyh Community member Posts: 48 Connected
    Options
    Hi, 

    well I thought I was doing ok. But the doc’s gave up my escitalopram to 20mg last Thursday. Before the 28th Oct I had not had a episode in a month. But last night I had a episode, u know when u get u cross ur legs and one leg starts to shake due to a pinched nerve? Well that’s what my head left like, shaking for about 30 seconds and the drifted off. 

    I don’t want to call me doc again about this as they might think I’m a person making up stuff or something. Have u ever heard of anxiety/ panic attack that has that effect? 

    I have also been told the im heading towards menopause too
  • Cher_Alumni
    Cher_Alumni Scope alumni Posts: 5,741 Disability Gamechanger
    edited November 2020
    Options
    @Michyh Hello there!  

    These 'funny' episodes can leave you feeling really shook up can't they?  Anxiety can bring about a multitude of symptoms and trembling is one of them.  While, it could also be hormonal because the peri-menopause (time before reaching the menopause) has a range of symptoms that you might experience.

    Now I'm no trained doctor so wouldn't be sure what the exact cause of your leg shaking was but I want to reassure you that it's absolutely fine and reasonable to speak to your doctor about this.  Doctors are there to support you and wouldn't think you were making it up.  If speaking alleviates the anxiety you have about it, please give them a call <3 

    How have you been today?
    Online Community Co-ordinator

    Want to tell us about your experience on the online community?  Talk to our chatbot and let us know.

    Concerned about another member's safety or wellbeing? Flag your concerns with us.
  • Michyh
    Michyh Community member Posts: 48 Connected
    Options
    Thank u for getting back to me, my legs was not the thing shaking it’s was my head/brain, I just used that as an example of the feeling in my head. So not sure if it was like a mild fit. Who knows. 
  • Cher_Alumni
    Cher_Alumni Scope alumni Posts: 5,741 Disability Gamechanger
    Options
    @Michyh Oh heck that must have felt really scary.  Do you have an appointment booked with your doctor to review your medication?  You could mention it then perhaps?
    Online Community Co-ordinator

    Want to tell us about your experience on the online community?  Talk to our chatbot and let us know.

    Concerned about another member's safety or wellbeing? Flag your concerns with us.
  • Michyh
    Michyh Community member Posts: 48 Connected
    Options
    They had just moved me up to 20mg from 10mg, I don’t think it’s the meds as I have had this quite a few time in the past 4 years, that’s what I thought was one of the symptoms of an anxiety or panic attack, but I didn’t feel the panic or anxiety last night. 
    The doctors should call me this afternoon and talk to me   
  • Tori_Scope
    Tori_Scope Scope Posts: 12,505 Disability Gamechanger
    Options
    Have you had the call yet @Michyh
    National Campaigns Officer, she/her

    Sign our petition calling on politicians to stop demonising us
  • Michyh
    Michyh Community member Posts: 48 Connected
    Options
    Hi, yes she did, she said to hand in for a bit as it might be an adjustment to the up dosage and to let her know as soon as it happens again cause then they need to investigate into it. 
    So I just have to wait for another I S or just hope and pray I don’t get another one ??‍♀️.

    thank u for coming back to me  
Complete our feedback form and tell us how we can make the community better.
If we become concerned about you or anyone else while using one of our services, we will act in line with our safeguarding policy and procedures. This may involve sharing this information with relevant authorities to ensure we comply with our policies and legal obligations.

Find out how to let us know if you're concerned about another member's safety.